Alert archive / Nevada / River Flood Warnings in 2017
River Flood Warning 11, NWS Reno, NV
NWS Reno, NV issued this river flood warning at Jan 9, 2017, 8:17 PM PST for Churchill County, Douglas County, Lyon County, Nevada. It took effect at Jan 9, 2017, 11:00 PM PST. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2017, 8:17 PM PST (04:17 UTC)
- In effect from
- Jan 9, 2017, 11:00 PM PST
- Expired
- Jan 11, 2017, 2:32 AM PST
- In force
- 28 hr
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Churchill County, NV, Douglas County, NV, Lyon County, NV
The radar
The Reno radar (KRGX), 67 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Carson River near Carson City (STWN2). The gauge peaked at 11.04 ft at Jan 10, 2017, 7:00 AM PST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 10.5 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 10311000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
766 WGUS45 KREV 100417 FLWREV FLOOD WARNING NATIONAL WEATHER SERVICE RENO, NV 817 PM PST MON JAN 9 2017 ...The National Weather Service in Reno has issued a Flood Warning for the following rivers in Nevada... Carson River Near Carson City affecting Carson City...Churchill... Douglas AND Lyon COUNTIES For the Mainstem Carson River...including Carson City...Minor flooding is forecast. Heavy rain has ended and snow levels are below 7000 feet. However, minor flooding will continue on the Carson River into Tuesday. Flooding of low lying area will continue from near Genoa to Dayton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive through flooded areas and follow the directions of emergency management officials before returning to areas closed due to flooding. The next forecast update for these locations will be issued at about 9 am Tuesday. && NVC001-005-019-510-110300- /O.NEW.KREV.FL.W.0011.170110T0700Z-170111T0300Z/ /STWN2.1.ER.170110T0700Z.170110T0800Z.170110T1500Z.NO/ 817 PM PST MON JAN 9 2017 The National Weather Service in Reno has issued a * Flood Warning for The Carson River Near Carson City. * UNTIL TUESDAY EVENING...Or until the warning is cancelled. * At 7:15 PM Monday the stage was 9.4 feet. * Flood stage is 10.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by late Monday evening and continue to rise to near 10.1 feet by early Tuesday morning. The river will fall below flood stage by late Tuesday morning. * Impact...At 10.0 feet...Flood stage. Minor flooding of lower portions of flood plain from Genoa to Fort Churchill, including Carson City and Dayton. Several homes begin to have flood problems in Genoa, Carson Valley, Stewart and Dayton. Minor to moderate damage to agriculture. && LAT...LON 3900 11984 3924 11973 3940 11921 3933 11907 3898 11978 $$
4 follow-up statements
656 WGUS45 KREV 101027 FLWREV FLOOD WARNING NATIONAL WEATHER SERVICE RENO, NV 227 AM PST TUE JAN 10 2017 ...Forecast flooding changed from Minor to Major severity for the following rivers in Nevada... Carson River Near Carson City affecting Carson City...Churchill... Douglas AND Lyon COUNTIES For the Mainstem Carson River...including Carson City... Moderate flooding is occurring...with Major flooding forecast. Heavy rain has ended with snow levels around 5500 feet. Light rain will continue today. However, flooding of the Carson River will continue into this evening with major flooding forecast. Flooding of low lying areas from Genoa to Dayton will continue to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive through flooded areas. Follow the directions of emergency officials before returning to closed areas due to flooding. The next forecast update for these locations will be issued at about 9 AM Tuesday. && NVC001-005-019-510-111400- /O.EXT.KREV.FL.W.0011.000000T0000Z-170111T1400Z/ /STWN2.3.ER.170110T0539Z.170110T1300Z.170111T0200Z.NO/ 227 AM PST TUE JAN 10 2017 ...Observed flooding increased from Minor to Moderate severity... ...Forecast flooding increased from Minor to Major severity... The Flood Warning continues for The Carson River Near Carson City. * UNTIL WEDNESDAY MORNING. * At 1:15 AM Tuesday the stage was 10.7 feet. * Flood stage is 10.0 feet. * Moderate flooding is occurring and Major flooding is forecast. * Forecast...The river will continue rising to near 11.0 feet by early Tuesday morning. The river will fall below flood stage Tuesday evening. * Impact...At 11 feet...Major flooding. Many roads, highways, homes and structures flooded from Genoa to Fort Churchill, including Carson City, Stewart, Empire and Dayton. Transportation becomes difficult, and US Highway 395 is closed. Massive bank erosion possible4 with capability of washing away buildings, roads, heavy machinery. River channel begins to move around laterally. * Flood history...This crest compares to a previous crest of 11.2 feet on December 4 1950. && LAT...LON 3900 11984 3924 11973 3940 11921 3933 11907 3898 11978 $$
571 WGUS85 KREV 101715 FLSREV FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO, NV 915 AM PST TUE JAN 10 2017 ...The flood warning is cancelled for the following rivers in Nevada... Truckee River At Vista affecting Storey AND Washoe COUNTIES ...The flood warning continues for the following rivers in California...Nevada... Middle Fork Feather River Near Portola affecting Plumas COUNTY Carson River Near Carson City affecting Carson City...Churchill... Douglas AND Lyon COUNTIES River flows will remain above flood stage high along the Middle Fork of the Feather, the Carson River below Carson and the Truckee River below Wadsworth. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive through flooded areas. Follow the directions of emergency officials. The next forecast update for these locations will be issued at about 4 pm this afternoon. && NVC001-005-019-510-112100- /O.EXT.KREV.FL.W.0011.000000T0000Z-170111T2100Z/ /STWN2.3.ER.170110T0539Z.170110T1515Z.170111T0900Z.NO/ 915 AM PST TUE JAN 10 2017 The Flood Warning continues for The Carson River Near Carson City. * UNTIL WEDNESDAY AFTERNOON. * At 8:15 AM Tuesday the stage was 11.0 feet. * Flood stage is 10.0 feet. * Major flooding is occurring and Major flooding is forecast. * Forecast...The river will continue to fall to below flood stage by early Wednesday morning. * Impact...At 11.0 feet...Major flooding. Many roads, highways, homes and structures flooded from Genoa to Fort Churchill, including Carson City, Stewart, Empire and Dayton. A section of highway 395 remains closed. Bank erosion possible with capability of washing away buildings, roads, and heavy machinery. River channel may move around laterally. && LAT...LON 3900 11984 3924 11973 3940 11921 3933 11907 3898 11978 $$ CAC063-112000- /O.EXT.KREV.FL.W.0008.000000T0000Z-170111T2000Z/ /MFTC1.2.ER.170109T1830Z.170110T0245Z.170111T0200Z.UU/ 915 AM PST TUE JAN 10 2017 The Flood Warning continues for The Middle Fork Feather River Near Portola. * UNTIL WEDNESDAY AFTERNOON. * At 8:30 AM Tuesday the stage was 9.3 feet. * Flood stage is 8.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Tuesday evening. * Impact...At 9.5 feet...Moderate flooding of lowlands, roads and low-lying structures in reach from Beckwourth to Sloat including Portola. In Portola...areas near the river along highway 70 experience some minor flooding. The south end of West Street floods. Highway 89 near Clio flooded. && LAT...LON 3988 12071 3983 12038 3981 12039 3972 12058 3985 12072 $$ NVC029-031-101745- /O.CAN.KREV.FL.W.0003.000000T0000Z-170110T2224Z/ /VISN2.2.ER.170109T0020Z.170109T1515Z.170110T0442Z.NO/ 915 AM PST TUE JAN 10 2017 The Flood Warning is cancelled for The Truckee River At Vista. * At 8:15 AM Tuesday the stage was 13.1 feet. * Flood stage is 15.0 feet. * Fell below flood stage at 8:42 PM Monday. * Forecast...The river will continue to fall to 12.4 feet by early Wednesday morning. * Impact...At 14.0 feet...Flooding will continue to subside from Derby Dam to Nixon. Roads will remain closed in the area of Nixon as road crews assess damage to roads and clean up debris and mud. Highway 446 is washed out and will be closed indefinitely. && LAT...LON 3954 11979 3989 11937 3967 11924 3957 11933 3943 11976 $$
568 WGUS85 KREV 102302 FLSREV FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO, NV 302 PM PST TUE JAN 10 2017 ...The flood warning continues for the following rivers in California...Nevada... Middle Fork Feather River Near Portola affecting Plumas COUNTY Carson River Near Carson City affecting Carson City...Churchill... Douglas AND Lyon COUNTIES Flood flows will continue along the Middle Fork of the Feather and the Carson River below Carson City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive through flooded areas. Follow the directions of emergency officials. The next forecast update for these locations will be issued at about 9 am Wednesday. && NVC001-005-019-510-111900- /O.EXT.KREV.FL.W.0011.000000T0000Z-170111T1900Z/ /STWN2.3.ER.170110T0539Z.170110T1515Z.170111T0700Z.NO/ 302 PM PST TUE JAN 10 2017 The Flood Warning continues for The Carson River Near Carson City. * UNTIL WEDNESDAY MORNING. * At 2:15 PM Tuesday the stage was 10.5 feet. * Flood stage is 10.0 feet. * Moderate flooding is occurring. * Forecast...The river will slowly recede near Carson City tonight with the flood wave moving through Lyon County and to near Fort Churchill tonight. * Impact...Moderate flooding from Genoa to Fort Churchill, including Carson City and Dayton. Damage to roads, bridges, crops, irrigation systems and buildings in lower areas. Stay away from river banks as they can easily give way. && LAT...LON 3900 11984 3924 11973 3940 11921 3933 11907 3898 11978 $$ CAC063-120000- /O.EXT.KREV.FL.W.0008.000000T0000Z-170112T0000Z/ /MFTC1.2.ER.170109T1830Z.170110T0245Z.170111T0600Z.UU/ 302 PM PST TUE JAN 10 2017 The Flood Warning continues for The Middle Fork Feather River Near Portola. * UNTIL WEDNESDAY AFTERNOON. * At 2:30 PM Tuesday the stage was 9.0 feet. * Flood stage is 8.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by late Tuesday evening. * Impact...Moderate flooding of lowlands, roads and low-lying structures in reach from Beckwourth to Sloat including Portola. In Portola...areas near the river along highway 70 experience some minor flooding. The south end of West Street floods. Highway 89 near Clio flooded. && LAT...LON 3988 12071 3983 12038 3981 12039 3972 12058 3985 12072 $$
374 WGUS85 KREV 111032 FLSREV FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO, NV 232 AM PST WED JAN 11 2017 ...The flood warning is cancelled for the following rivers in California...Nevada... Middle Fork Feather River Near Portola affecting Plumas COUNTY Carson River Near Carson City affecting Carson City...Churchill... Douglas AND Lyon COUNTIES ...The flood warning continues for the following rivers in Nevada... Minor flooding will continue in the lower portions of the Truckee River into the early morning hours. River flooding has ended at Carson City, although flooding in low lying areas will continue and small streams will remain high due to recent heavy rain. On the Middle Fork Feather River, the flooding is ending near Portola, but minor flooding remains possible downstream from Clio to Sloat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive through flooded areas as rushing water can easily sweep a car away... The next forecast update for these locations will be issued at about 9 am Wednesday. && NVC029-031-120620- /O.EXT.KREV.FL.W.0012.000000T0000Z-170112T0620Z/ /VISN2.1.ER.170111T0735Z.170111T0930Z.170111T1220Z.NO/ 232 AM PST WED JAN 11 2017 The Flood Warning continues for The Truckee River At Vista. * UNTIL THIS EVENING. * At 2:15 AM Wednesday the stage was 15.5 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 15.6 feet by early Wednesday morning. The river will fall below flood stage early Wednesday morning. * Impact...Very minor flooding will affect areas below Vista to Derby Dam. && LAT...LON 3954 11979 3989 11937 3967 11924 3957 11933 3943 11976 $$ CAC063-111102- /O.CAN.KREV.FL.W.0008.000000T0000Z-170113T0300Z/ /MFTC1.2.ER.170109T1830Z.170110T0245Z.170111T0345Z.UU/ 232 AM PST WED JAN 11 2017 The Flood Warning is cancelled for The Middle Fork Feather River Near Portola. * At 12:30 AM Wednesday the stage was 8.0 feet. * Flood stage is 8.5 feet. * Fell below flood stage at 7:45 PM Tuesday. * Forecast...The river will continue to fall to 8.1 feet by early Thursday morning. * Impact...At 8.0 feet...Some areas of minor flooding with out of bank flows will continue from Beckwourth to Sloat with the best chance of minor flooding below Clio. && LAT...LON 3988 12071 3983 12038 3981 12039 3972 12058 3985 12072 $$ NVC001-005-019-510-111102- /O.CAN.KREV.FL.W.0011.000000T0000Z-170111T1900Z/ /STWN2.3.ER.170110T0539Z.170110T1515Z.170111T0326Z.NO/ 232 AM PST WED JAN 11 2017 The Flood Warning is cancelled for The Carson River Near Carson City. * At 2:15 AM Wednesday the stage was 9.2 feet. * Flood stage is 10.0 feet. * Fell below flood stage at Carson City at 7:26 PM Tuesday. * Forecast...The river will continue to fall to 7.4 feet by early Thursday morning near Carson city, but remain well above flood stage from Dayton to Fort Churchill. * Impact...Minor low land flooding is likely just east of Carson City. Moderate to major flooding will continued downstream from Dayton to Fort Churchill through Wednesday afternoon. && LAT...LON 3900 11984 3924 11973 3940 11921 3933 11907 3898 11978 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this river flood warning went out at Jan 9, 7:26 PM PST, 51 minutes earlier.
Area forecast discussion, Jan 9, 7:26 PM PST, 51 minutes before
Area Forecast Discussion
National Weather Service Reno NV
726 PM PST Mon Jan 9 2017
.UPDATE...
The next system is making its way into the region tonight...but
the strongest part of this storm will not affect the area until
Tuesday through Wednesday morning.
Light snow continues in parts of the Sierra and has begun
spreading into northeast California. Snow showers are spilling
into far western Nevada as well. While light snow will begin to
pile up in the Sierra...in the valleys significant snow
accumulation is not expected tonight. East of the Sierra and in
the lower valleys of northeast California snow showers could
produce brief bursts that drop 1/2 an inch or better at a time
with total accumulations reaching up to 2 inches by morning. We
will leave the winter products as is for now. But anyone in the
Reno/Sparks/Carson City/Minden/Dayton/Fernley area should be aware
that their commute could get quite icy Tuesday morning if even
less than an inch falls.
Winds will be the next issue. The forecast is still on track for
strong winds east of the Sierra and the Surprise Valley for
Tuesday. We will issue a Lake Wind Advisory for Pyramid Lake as
well...but this may need to be replaced with a Wind Advisory for
the rest of the basin and range country.
On to continued flooding. Reports still show some roads closed due
to water in parts of western Nevada and northeast California. All
rivers are receding except the Middle Fork Feather through Plumas
County. The Truckee will remain out of its banks below Derby Dam
until midday Tuesday. The Carson continues to cause minor lowland
flooding through the Carson Valley...but significant threats to
structures is not expected. This high water will work down stream
through Carson City and Dayton through Wednesday.
We will continue the Flood Advisory for a broad swath of northeast
California and western Nevada. Flooding from swollen streams and
in low lying areas away from the main rivers should slowly
ease...but will hang on through the night even with snow starting
fall. 20
&&
.PREVIOUS DISCUSSION... /Issued 315 PM PST Mon Jan 9 2017/
SYNOPSIS...
The weather will remain unsettled through at least Wednesday. These
storms are colder with lower snow levels lessening the flood
threat. However, downstream areas will continue to be susceptible
to flooding through Tuesday afternoon. Aside from the flooding,
heavy Sierra snowfall with periods of rain and snow will continue
into Western Nevada. High winds are also possible Tuesday. Drier
weather is expected late week into the weekend.
SHORT TERM...
Attention shifts to incoming winter storms over the next couple
days with the biggest impact being heavy snow and blowing snow in
the Sierra. Flooding concern is diminishing today, although there
are still some impacts and concerns for downstream locations
through Tuesday, including east of Sparks on the Truckee River,
the Carson River, and the Middle Fork Feather River near Portola.
A Flood Advisory remains in effect for much of northeastern CA and
western NV as flood waters have been slow to drain from lowland
areas around the Truckee Meadows, Sierra Valley, Carson Valley,
and portions of Lassen County. A few locations still remain
covered by flood waters, including Highway 395 near Johnson Lane
where the Carson River is coming out of it's banks.
Precipitation is increasing in the Sierra ahead of our next
winter storm that is moving in tonight through Wednesday. Some
convection is developing on the western slopes of the Sierra this
afternoon and will carry over into the eastern Sierra/Tahoe Basin
and even into the lower valley of northeastern CA and western NV
tonight.
We have issued a winter weather advisory for Surprise Valley and
Northern Washoe Counties as high resolution models are showing a
strong potential for several inches of snow tonight for areas north
of Pyramid Lake. Earlier this morning, the high-res models were
showing the potential for a quick 1-2 inches of snow around the
Reno-Carson City-Minden, but have since backed off on this
potential. We still have the mention in the forecast for light snow
around Reno- Carson, but forecaster confidence is rather low. Snow
levels will then rise Tuesday afternoon, possibly rising as high
as 6000-7000 feet north to south before crashing back to the
valley floors by Wednesday morning.
The atmosphere becomes more stable Tuesday morning, with increasing
winds across the region. 700mb flow increases to around 60-70kts,
with very strong winds likely along the Sierra Front Tuesday
afternoon and evening. High winds with gusts up to 65 mph are
likely Tuesday for the Sierra Front areas from Mono County north
to the Oregon border. Wind prone areas, especially those along
US-395 will see gusts up to 80 mph at times. For the Sierra
ridges, we could see winds exceeding 150 mph at times Tuesday. We
have upgraded to a High Wind Warning for the Sierra Front areas.
We may need to issue a wind advisory for Pershing and Churchill
Counties as well, but for now we have their winds just below
advisory.
By Tuesday evening, the front pushes into the region, with heavier
snow in the Sierra and precipitation spilling over into the
valleys of northeast CA and western NV. By Wednesday, we could see
up to 4 to 8 feet of snow in the high Sierra above 7000 feet, with
2 to 5 feet around the Lake Tahoe Basin and around Mammoth Lakes.
Blizzard conditions will occur over the passes and ridges Tuesday
and Tuesday night. Blizzard conditions may also be widespread in
the lower elevations for the Tahoe Basin and 395 corridor in Mono
County Tuesday afternoon and evening.
Snow levels will be coming back down to around 4500-5000 feet
Wednesday morning, with a slight potential for accumulating snow
on the valley floors by early Wednesday morning, although this may
end up mixed with rain. Snow will taper off on Wednesday
afternoon, with light snow continuing in the Sierra through
Thursday morning. There is some uncertainty in another shortwave
for Thursday that may bring additional snowfall to the Sierra.
Hoon
Long Term...Friday through Monday...
By Friday the weather will finally start to quiet down in the region
after a very active start to 2017. Remnant low pressure from the
storms this week is forecast to be moving into Arizona by Friday. By
this time the jet stream will weaken along the west coast allowing
the storm track to recede north into the Pacific Northwest.
For the weekend expect generally light winds with a break from
precipitation. Cooler air will filter into the region with
temperature inversions developing over the weekend. Daytime
temperatures will be near normal for January with below average low
temperatures.
There are good indications that the break from precipitation may be
short lived. The low pressure anomaly in the Gulf of Alaska is
forecast to remain intact allowing the jet stream to re-strengthen
towards the west coast. This will again allow the storm track back
into the Sierra and western Nevada mid to late next week. -Zach
Aviation...
Significant winter storm is moving into the region and expected to
last through Thursday morning. Multiple feet of snow could
accumulate at Sierra terminals with a few inches possible at w.
Nevada terminals. We are expecting 2 periods of possible
precipitation at KRNO/KCXP. Tonight there is a 40% chance of 1-2
inches of accumulating snow if the band of precipitation drops far
enough south. Tomorrow night there is a higher chance for
precipitation but snow levels are also rising so it may be more of a
rain snow mix below 5000 feet.
Snow showers in the Sierra have been on and off today with variable
cigs/vis. For KTVL/KTRK a long period of mostly sustained heavy
snowfall is expected with blowing snow and visibility less then a
1/2 mile. Snow may lighten up Tuesday morning before the heaviest
snowfall is expected Tuesday night into Wednesday morning.
Wind is again expected to be very strong as 150kt jet interacts with
the Sierra. Ridgetop winds could easily exceed 100 kts creating
mountain waves, rotors and llws. Surface winds are expected to peak
tomorrow afternoon with widespread gusts of 50kts possible. -Zach
&&
.REV Watches/Warnings/Advisories...
NV...High Wind Warning from 4 AM to 10 PM PST Tuesday NVZ005.
Winter Weather Advisory until 10 AM PST Tuesday NVZ005.
Winter Storm Warning until 4 AM PST Thursday NVZ002.
High Wind Warning from 4 AM to 10 PM PST Tuesday NVZ003.
Lake Wind Advisory from 7 AM to 6 PM PST Tuesday for Pyramid
Lake in NVZ004.
CA...Winter Storm Warning until 4 AM PST Thursday CAZ071.
High Wind Warning from 4 AM to 10 PM PST Tuesday CAZ070.
Winter Weather Advisory until 10 AM PST Tuesday CAZ070.
Winter Storm Warning until 4 AM PST Thursday CAZ073.
Winter Storm Warning until 4 AM PST Thursday CAZ072.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoIn the hours before
Special weather statement, Jan 9, 3:08 PM PST, 5 hours 9 minutes before
Special Weather Statement National Weather Service RENO NV 308 PM PST Mon Jan 9 2017 NVZ003-004-101400- Greater Reno-Carson City-Minden Area- Western Nevada Basin and Range including Pyramid Lake- Including the cities of Sparks, Verdi, Gardnerville, Virginia City, Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 308 PM PST Mon Jan 9 2017 ...Potential for Snow Next Two Nights but Low Certainty... An incoming winter storm will produce nearly continuous snows in the Sierra, with a couple opportunities for spillover rain or snow into western Nevada. The first is this evening into very early Tuesday morning. Simulations are however quite variable on location of snow impacts, ranging from Susanville to Gerlach on one end to Reno- Carson City-Fernley-Lovelock on the other end. These areas could see 1-3 inches of snow by daybreak Tuesday, or end up with none, all depending on where the area of snow sets up. The second opportunity is Tuesday evening into early Wednesday morning. This scenario is more of a rain to snow transition for western Nevada, so if snow levels drop quickly enough then much of the region could end up with 1-3 inches of snow by daybreak Wednesday. Due to the low predictability of these potential snow events, keep a close eye on the forecast for updates. It would also be a good idea to wake up early each morning in case you need extra time for the commute due to snowfall. Just an inch of snow will result in hazardous and slow driving conditions. Chris http://weather.gov/reno
Local storm report, Jan 9, 7:59 PM PST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
759 PM PST MON JAN 09 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HEAVY SNOW 1 W DOYLE 40.02N 120.12W
01/09/2017 M4.0 INCH LASSEN CA TRAINED SPOTTER
TOTAL SNOW FALL SINCE 4 PM. STILL SNOWING LIGHTLY.
&&The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 6:10 PM PST | Areal Flood Advisory | REV | Douglas, Lyon, Storey, Washoe | 6 hr |
| Jan 9, 7:28 PM PST | Lake Wind Advisory | REV | Churchill, Lyon, Pershing, Washoe | 8 hr |
| Jan 9, 10:31 PM PST | Areal Flood Advisory | REV | Churchill, Douglas, Lyon, Pershing, Storey, Washoe | 36 hr |
| Jan 10, 2:34 AM PST | Blizzard Warning | REV | Douglas, Washoe | 31 hr |
| Jan 10, 2:34 AM PST | Winter Storm Warning | REV | Douglas, Washoe | 67 hr |
| Jan 10, 3:09 AM PST | Wind Advisory | REV | Churchill, Lyon, Pershing, Washoe | 19 hr |
| Jan 10, 1:31 PM PST | Winter Weather Advisory | REV | Douglas, Lyon, Storey, Washoe | 20 hr |
Nearby
River Flood Warnings in Nevada, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.